Archive for March, 2016

CMS communication regarding Exit Conferences and edits to the State Operations Manual

For: Nursing Facilities The Centers for Medicare and Medicaid Services (CMS) released a communication to State Survey Directors regarding guidance on procedures for conducting exit conferences. This communication can be obtained here. Page 2 of the memorandum focuses on LTC Providers and current revisions to the State Operations Manual are found on pages 5-25. The following was discussed: CMS received questions regarding what degree of specificity surveyors should give when conducting an exit conference with providers, specifically regarding deficiencies found during federal survey. CMS has[...]
Continue Reading

Recall – Sodium Bicarbonate Injection by Hospira

For: Nursing Facilities Hospira implemented a recall of one lot of 8.4% Sodium Bicarbonate Injection due to the presence of a particulate found in one single-dose glass flip top vial. Lot number 56-148-EV was distributed in December 2015. Contract Pharmacy Services purchased a limited supply of this product during the time of distribution. If you have the affected lot, quarantine the product and contact the pharmacy for directions on replacement. Please share this with anyone involved in patient care. Please contact Kimberly Griego, PharmD[...]
Continue Reading

Nuedexta (dextromethorphan & quinidine) 20mg/10mg and duplicate therapy with DM containing products

For: Behavioral Health Facilities Nuedexta is an FDA approved drug to treat peudobulbar affect (PBA). The quinidine in Nuedexta blocks the rapid metabolism of dextromethorphan, thereby increasing serum concentrations of dextromethorphan. There are concerns with excessive concentration of dextromethorphan which can cause death, brain damage, seizure, loss of consciousness, and irregular heartbeat. The maximum daily dose of DM is 120mg, but a therapy modification should be considered if a patient is taking a DM product and Nuedexta. Also, keep in mind that[...]
Continue Reading

FDA required label changes to opioid medications

For: Correctional Facilities Due to safety risks and potential drug interactions, the FDA is requiring product label changes to all opioid medications to warn about these risks. Opioids may interact with antidepressants and migraine medications which could lead to a risk of serotonin syndrome. Serotonin syndrome is caused by an increase in serum levels of serotonin and can cause agitation, hallucinations, rapid heart rate, fever, sweating, shivering/shaking, muscle twitching or stiffness, nausea/vomiting or diarrhea. Symptoms develop within a several hours up to a few[...]
Continue Reading
Footer Logo

CONTACT US